×

zbMATH — the first resource for mathematics

Pythagorean-hodograph ovals of constant width. (English) Zbl 1172.65317
Summary: A constructive geometric approach to rational ovals and rosettes of constant width formed by piecewise rational PH curves is presented. We propose two main constructions. The first construction, models with rational PH curves of algebraic class 3 (T-quartics) and is based on the fact that T-quartics are exactly the involutes of T-cubic curves. The second construction, models with rational PH curves of algebraic class \(m>4\) and is based on the dual control structure of offsets of rational PH curves.

MSC:
65D17 Computer-aided design (modeling of curves and surfaces)
53A04 Curves in Euclidean and related spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ait Haddou, R., Biard, L., 1995a. Curve design with T-quartics. Research Report RR 946 M, Université Joseph Fourier, Mars · Zbl 0835.65016
[2] Ait Haddou, R., Biard, L., 1995b. \(G^2\) approximation of an offset curve by Tschirnhausen quartics. In: Daehlen, M., Lyche, T., Schumaker, L.L. (Eds.), Mathematical Methods in CAGD III · Zbl 0835.65016
[3] Ait Haddou, R.; Biard, L.; Slawinski, M.A., Minkowski isoperimetric-hodograph curves, Comput. aided. geom. design, 17, 9, 835-861, (2000) · Zbl 0948.68187
[4] Boehm, W., Rational geometric splines, Comp. aided geom. design, 4, 66-77, (1987) · Zbl 0632.65005
[5] Bonnesen, T., Fenchel, W., 1934. Theorie der konvexen Körper, Berlin · JFM 60.0673.01
[6] Cieślak, W.; Mozgawa, W., On rosettes and almost rosettes, Geom. dedicata, 24, 221-228, (1987) · Zbl 0629.53004
[7] Cieślak, W.; Zajac, J., The rosettes, Math. scand., 58, 114-118, (1986) · Zbl 0594.53003
[8] Drexler, E.K., Nanosystems, molecular machinery, manufacturing, and computation, (1992), Wiley-Interscience Publication
[9] Farin, G., Curvature continuity and offset of piecewise conics, ACM trans. graphics, 8, 89-99, (1989) · Zbl 0746.68092
[10] Farin, G.; Worsey, A., Reparameterization and degree elevation for rational Bézier curves, (), 47-58 · Zbl 0817.41024
[11] Farouki, R.T., Pythagorean-hodograph curves in practical use, (), 3-33 · Zbl 0770.41017
[12] Farouki, R.T.; Sakkalis, T., Pythagorean hodographs, IBM J. res. develop., 34, 736-752, (1990)
[13] Fiorot, J.C.; Gensane, Th., Characterization of the set of rational parametric curves with rational offsets, (), 147-156 · Zbl 0813.65032
[14] Hammer, P.C., Constant breadth curves in the plane, Proc. amer. math. soc., 6, (1955) · Zbl 0064.16703
[15] Hammer, P.C.; Sobczyk, A., Planar line families, II, Proc. amer. math. soc., 4, (1953) · Zbl 0053.12301
[16] Hoschek, J., Dual Bézier curves and surfaces, (), 147-156
[17] Kubota, K.K., Pythagorean triples in unique factorization domains, Amer. math. monthly, 79, 503-505, (1972) · Zbl 0242.10008
[18] Pottmann, H., Rational curves and surfaces with rational offsets, Comp. aided geom. design, 12, 175-192, (1995) · Zbl 0872.65011
[19] Pottmann, H., Curve design with rational Pythagorean-hodograph curves, Adv. in comput. math., 3, 147-170, (1995) · Zbl 0831.65013
[20] Strubecker, K., Differentialgeometrie, bd. 1, (1964), Sammlung Göschen Berlin, pp. 120-124
[21] Wegner, B., Some global properties and constructions for closed curves in the plane, Geom. dedicata, 29, 317-326, (1989) · Zbl 0641.53002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.